Florida, 2025

Damaging Wind in Florida, May 21, 2025

May 21, 2025 · NWS TAE · 1 event in 1 county or zone

An isolated severe storm ahead of a cold front resulted in a power outage due to a tree blowing down in Gadsden county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

An isolated severe storm ahead of a cold front resulted in a power outage due to a tree blowing down in Gadsden county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 21, 8:24 AM EST, 3 hours 36 minutes earlier.

Area forecast discussion, May 21, 8:24 AM EST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
924 AM EDT Wed May 21 2025

...New UPDATE...

.UPDATE...
Issued at 922 AM EDT Wed May 21 2025

Scattered showers and thunderstorms will continue to move in from
the northwest during the day. A few storms may be strong or
severe with damaging wind gusts as the main concern. The forecast
has been updated to represent today's expectations.

&&

.NEAR TERM...
(Today and tonight)
Issued at 334 AM EDT Wed May 21 2025

A cold front will move across the area today with scattered to
numerous showers and thunderstorms out ahead of it. The Storm
Prediction Center has expanded the marginal risk area for this event
northward to include our southern GA and FL Panhandle counties while
continuing to include the FL Big Bend region. The main threat will
be damaging wind gusts in multicell clusters during the afternoon
hours. Drier air will arrive behind the front from northwest to
southeast this afternoon and early evening brining less humid
conditions. Highs today will still be above normal at around 90
degrees with peak heat indices in the mid 90s to 100 degrees over
the southeast half of the forecast area. Overnight lows will drop
back to seasonal levels in the mid 60s for the most part.

&&

.SHORT TERM AND LONG TERM...
(Thursday through Tuesday)
Issued at 334 AM EDT Wed May 21 2025

Post-frontal we'll see fairly benign conditions across the region as
surface high pressure builds and northerly flow advects relatively
dry air into the region. By late Sunday we'll see this high pressure
move east over the western Atlantic and we'll reestablish south to
southwesterly flow, allowing for moist warm air to once again spread
across the region. This will happen ahead of our next frontal system
as a shortwave looks to approach the region from the west Monday
into Tuesday. Instability looks to be plentiful and the proximity to
the base of the trough could lead to elevated low-level shear,
especially across SE Alabama and SW Georgia. This will be something
to watch over the next few days as severe weather could be possible.
After this next front, dry conditions will once again prevail as
high pressure moves in.

Expect daytime highs to generally be in the upper 80s to mid 90s
with overnight lows generally in the mid 60s to low 70s.

&&

.AVIATION...
(12Z TAFS)
Issued at 616 AM EDT Wed May 21 2025

A narrow band of pre-frontal showers and storms will track across
the aerodrome today reach DHN by around 13Z, ECP and ABY between
14-15Z and TLH and VLD around 16Z. Gusty winds of at least 30kt
are expected with these storms along with MVFR to brief IFR
ceilings. The frontal passage will be accompanied by a wind shift
from south to west which will be accompanied by a return to VFR
conditions.

&&

.MARINE...
Issued at 334 AM EDT Wed May 21 2025

Gentle to moderate west to southwesterly breezes are expected ahead
of a cold front that is expected pass over the waters through
tonight. Ahead of the front, winds may increase for our nearshore
waters, but are expected to remain below Advisory criteria. Showers
and thunderstorms are possible ahead and along the front. Following
the front, high pressure will build over the region leading to dry
conditions and light winds into this weekend.

&&

.FIRE WEATHER...
Issued at 334 AM EDT Wed May 21 2025

A cold front will cross the area today brining scattered to numerous
showers and thunderstorms. Much drier air will move in behind the
front. However, winds will be insufficient to cause any red flag
concerns. Elevated dispersion indices are expected across our
northern counties in AL/GA over the next three afternoons, with
inland portions of the Florida Big Bend reaching elevated values on
Friday.

&&

.HYDROLOGY...
Issued at 334 AM EDT Wed May 21 2025

No riverine or flash flooding concerns over the next several days,
given light rainfall amounts across the region.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   90  67  91  67 /  60  10  10   0
Panama City   86  69  86  71 /  20  10  10   0
Dothan        90  63  90  65 /  50   0   0   0
Albany        92  63  91  65 /  40   0   0   0
Valdosta      90  65  91  66 /  70   0   0   0
Cross City    89  67  86  64 /  20  20  30   0
Apalachicola  86  71  82  71 /  20  20  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
     115.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Montgomery
NEAR TERM...Wool
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Wool
MARINE...Oliver
FIRE WEATHER...Wool
HYDROLOGY...Oliver

In the hours before

Special weather statement, May 21, 6:47 AM EST, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
747 AM EDT Wed May 21 2025

GAZ124-126-211230-
Lee GA-Terrell GA-
747 AM EDT Wed May 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LEE AND NORTHEASTERN
TERRELL COUNTIES THROUGH 830 AM EDT...

At 747 AM EDT, Doppler radar was tracking a strong thunderstorm near
Plains, or 7 miles southeast of Preston, moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Smithville, Bronwood, Parrott, Scrutchins, Chokee, Oakville,
Chambliss, Olivers Mill, and Neyami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3187 8434 3192 8434 3191 8396 3182 8402
      3177 8411 3183 8444 3192 8455 3192 8445
      3196 8444
TIME...MOT...LOC 1147Z 296DEG 29KT 3200 8444

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

21-Dobbs
Special weather statement, May 21, 8:07 AM EST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
907 AM EDT Wed May 21 2025

GAZ124>128-211345-
Worth GA-Lee GA-Dougherty GA-Terrell GA-Turner GA-
907 AM EDT Wed May 21 2025

...A STRONG THUNDERSTORM WILL IMPACT TURNER...NORTHEASTERN
DOUGHERTY...LEE...SOUTHEASTERN TERRELL AND NORTHERN WORTH COUNTIES
THROUGH 945 AM EDT...

At 906 AM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving southeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dawson, Leesburg, Ashburn, Albany, Turner City, Worth, Terrell,
Sycamore, Warwick, Sasser, Bronwood, Rebecca, Chokee, Stocks,
Forrester, Amboy, Palmyra, Inaha, Dawson Municipal A/P, and Hobby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3188 8393 3184 8394 3184 8387 3180 8380
      3180 8361 3185 8361 3185 8348 3178 8345
      3174 8347 3172 8345 3170 8349 3159 8350
      3160 8365 3157 8366 3159 8367 3159 8411
      3161 8423 3165 8434 3180 8447 3190 8409
TIME...MOT...LOC 1306Z 292DEG 34KT 3179 8409

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

21-Dobbs
Special weather statement, May 21, 10:27 AM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1127 AM EDT Wed May 21 2025

GAZ127-129-146>148-161-211630-
Berrien GA-Tift GA-Lanier GA-Worth GA-Colquitt GA-Cook GA-
1127 AM EDT Wed May 21 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COOK...BERRIEN...
NORTHERN LANIER...NORTHEASTERN COLQUITT...SOUTHERN TIFT AND
SOUTHEASTERN WORTH COUNTIES THROUGH 1230 PM EDT...

At 1127 AM EDT, Doppler radar was tracking a strong thunderstorm over
Omega, or 7 miles south of Tifton, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Nashville, Tifton, Adel, Sparks, Enigma, Omega, Lenox, Alapaha,
Unionville, Phillipsburg, Eldorado, Scooterville, Massee, Flat Ford,
Glory, Wagon Wheel, Allenville, Weber, Teeterville, and Vanceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3106 8297 3116 8347 3125 8363 3133 8372
      3139 8373 3144 8365 3145 8356 3144 8334
      3141 8314 3140 8314 3139 8312 3136 8311
      3133 8306 3130 8306 3128 8304 3119 8305
      3118 8297
TIME...MOT...LOC 1527Z 288DEG 33KT 3135 8355

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

21-Dobbs
Special weather statement, May 21, 10:54 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1154 AM EDT Wed May 21 2025

FLZ011-GAZ155>158-211645-
Jackson FL-Decatur GA-Seminole GA-Grady GA-Thomas GA-
1154 AM EDT Wed May 21 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JACKSON...DECATUR...
GRADY...WEST CENTRAL THOMAS AND CENTRAL SEMINOLE COUNTIES THROUGH
1245 PM EDT/1145 AM CDT/...

At 1154 AM EDT/1054 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Bainbridge to 11 miles
northwest of Chattahoochee. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bainbridge, Cairo, Ochlocknee, Whigham, West Bainbridge, Sneads,
Attapulgus, Climax, Brinson, Hanover, Reynoldsville, Capel, Rocky
Hill, Decatur Co A/P, Recovery, Lovedale, Laingkat, Calvary, Jinks,
and Peoples Still.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3098 8406 3077 8401 3068 8418 3072 8499
      3081 8505 3091 8507 3100 8456 3101 8426
TIME...MOT...LOC 1554Z 286DEG 25KT 3091 8453 3080 8500

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

97-OLIVER
Special weather statement, May 21, 11:06 AM EST, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1206 PM EDT Wed May 21 2025

FLZ010>013-016-017-326-211700-
Gadsden FL-Inland Bay FL-Calhoun FL-Northern Liberty FL-Jackson FL-
Washington FL-Leon FL-
1206 PM EDT Wed May 21 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JACKSON...
NORTHEASTERN BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
CENTRAL GADSDEN AND NORTHERN LIBERTY COUNTIES IN BIG BEND FLORIDA...
SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA AND
SOUTHWESTERN LEON COUNTIES IN BIG BEND FLORIDA THROUGH 100 PM
EDT/NOON CDT/...

At 1206 PM EDT/1106 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles north of
Blountstown to 8 miles south of Vernon. Movement was east at 25 mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Midway, Quincy, Blountstown, Greensboro, Gretna, Bristol, Altha, Rock
Bluff, Clarksville, Moose Pond, Ocheesee, Juniper, Douglas City,
Selman, Abe Springs, Chipola, Camps Head, Kennys Mill, Bennett, and
Porter Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3065 8505 3065 8473 3054 8444 3044 8443
      3036 8451 3035 8550 3037 8554 3036 8556
      3038 8555 3038 8556 3036 8561 3038 8575
      3052 8579
TIME...MOT...LOC 1606Z 283DEG 20KT 3061 8504 3051 8568

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

21-Dobbs
Special weather statement, May 21, 11:52 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1252 PM EDT Wed May 21 2025

GAZ147-159>161-211745-
Brooks GA-Lanier GA-Lowndes GA-Cook GA-
1252 PM EDT Wed May 21 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COOK...CENTRAL
LANIER...LOWNDES AND CENTRAL BROOKS COUNTIES THROUGH 145 PM EDT...

At 1252 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakeland to 8 miles southwest of Hahira to
near Pavo. Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lakeland, Valdosta, Quitman, Hahira, Moody Air Force Base, I-75 At
Exit 16, Remerton, Morven, Naylor, Greenwood, Barretts, Hansell,
Valdosta Regional Airport, Kinderlou, I-75 At Exit 29, Blue Springs,
I-75 At Exit 22, and Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
      3083 8310 3080 8310 3079 8313 3076 8314
      3078 8347 3082 8363 3091 8368 3099 8354
      3105 8331 3105 8328 3103 8329 3103 8320
      3105 8320 3105 8297 3087 8297
TIME...MOT...LOC 1652Z 294DEG 21KT 3100 8312 3094 8350 3091 8374

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

21-Dobbs

The radar

The Tallahassee radar (KTLH), 29 km away, was scanning. The volume nearest the first event began at 17:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gadsden

When
May 21, 12:00 PM EST
Where
Gadsden County, 1.19 mi W of Hinson
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
30.640, -84.430

A tree fell onto a power line via the Talquin outage map.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1260356.